|May, '01 | briefing | mail | don't say this | flakers' jargon | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorHeads | ©2001 Ed Dewke|
After anti-CD11a Trial
This past fall I was participating in a medical study on the effects of a new anti-enzyme anti-CD11a) on P. Before the study I had over 60% coverage and qualified as a good candidate for the treatments. Within four months I was 99% clear for the first time ever! The study concluded this past January.
Since then my wife and I have separated (for a great number of
reasons) and my P is back but is much worse then it has ever been.
It is now on my hands and feet (and everywhere else) and it’s now
affecting in my joints. The
stress factor is obvious and at times unbearable.
My initial very non-scientific evaluation of anti-CD11a is that it controls the cycle of accelerated T-Cell/enzyme production but it does not treat the root cause of P (whatever that is). I am trying the Pagano diet but a part of me can't help thinking that Pagano is selling snake oil. Suffers of P have often been targets of all sorts of shady deals and disreputable characters including lots of charlatans from the medical community.
I'm not too sure what I'm asking or looking for in writing this e-mail to you. However, I would like to say thanks for the opportunity to share. -Peter E.
Ed’s Response: Thanks
for writing, Peter. Anti-CD11a
has met with mixed responses here at FlakeHQ as a search on
“anti-CD11a” will reveal. Haven’t
heard much about it, though since the end of ’99, first months of ’00.
You must have participated in “phase 3” trials as the flurry of
correspondence here at the end of ’99 had to do with phase 2 trials.
Click here to read an XOMA press release (July
We have our hopes up about anti-CD11a because it is one of a number of systemics aimed specifically at “inhibit[ing] the inflammatory process in psoriasis without depleting T cells and suppressing the immune system.” Right now the prescribed systemics have a relatively broad effect on the overall immune system, hence a constant concern that we are screwing something else up in the process of palliating the psoriasis. A more narrowly targeted drug that works would be very, very nice.
Of course, if your case is any indication that severe
rebound is a consequence of cessation of the therapy, then we all want to
know how long we can remain on the therapy and what comes next?
And that, Dear Peter, was why you were compelled to
write to us. To let us know
rebound is a factor to consider.
Your uncertainty about Dr. Pagano and his radical diet
is also shared by several correspondents here (search on “Pagano”).
People tend to knock Pagano on the theoretical level ... leaky
gut syndrome? ... but many shut up after managing to stick to his diet
for a sufficiently long period.
Frankly, I’m too old and too unmotivated to attempt
the diet. (I have given up so
many vices already I’m just not willing to forgo tomatoes and coffee!)
But nor am I willing to disparage the diet based on the theory of leaky
gut syndrome. Hell, my gut may be leaky. Then again, it may not be.
Could be Pagano’s fierce regimen works because of reasons not
understood. (There were
compelling explanations for the seasons long before anyone understood
Earth revolved around the Sun on a tilted axis.)
And it could be that Pagano’s regimen breaks down like so many
others after so much time has past. (I’d
be very upset to forgo my tomatoes and my coffee for, say, a year or
longer, only to be cleared for a few months!)
Anyway, now that you started the diet, Peter, please do
let us know how you do on it. Even
if you give up. The fact that
the diet is so difficult to maintain is, itself, evidence of a sort that
needs to be considered.
We look forward to your next letter — whether or not
you can think of a reason to write! :-) -Ed